Alert archive / Puerto Rico / Special Marine Warnings in 2012

Special Marine Warning 48, NWS JSJ

August 23, 2012

NWS JSJ issued this special marine warning at Aug 23, 2012, 10:50 AM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2012, 10:50 AM CDT (15:50 UTC)
Expired
Aug 23, 2012, 11:45 AM CDT
In force
55 min
Issued by
NWS JSJ
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Aug 23, 3:04 AM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, Aug 23, 3:04 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
404 AM AST THU AUG 23 2012

.SYNOPSIS...TS ISAAC WILL CONTINUE TO MOVE ACROSS THE ERN CARIB
TODAY PASSING S OF PR THIS AFTERNOON AND MAKING LANDFALL IN
HISPANIOLA TONIGHT. TROPICAL STORM CONDITIONS WILL SPREAD OVER PR
AND THE USVI TONIGHT THROUGH FRI.

&&

.DISCUSSION...CENTER OF ISAAC REFORMED FARTHER SOUTH OVERNIGHT AND
IT APPEARS TO BE SLOWING DOWN PER RECENT AIRCRAT FIXES AND JUA 88D
IMAGERY. TREND IN THE MODELS IS TO DELAY ONSET OF TROPICAL STORM
CONDITIONS AND HEAVY RAINS ACROSS PR AND THE USVI WITH HEAVIEST
RAINS AND STRONGEST WINDS STARTING TONIGHT AROUND 24/00Z AND
CONTINUING THROUGH FRI. INFLOW FEEDER BANDS WILL BEGIN TO WEAKEN
FRI NIGHT BUT MOISTURE WILL REMAIN PRETTY DEEP INTO EARLY NEXT
WEEK WITH RAIN CHANCES CONTINUING THROUGH TUE ALTHOUGH THEY WILL
BE GRADUALLY DIMINISHING THROUGH EARLY NEXT WEEK. REAL DRY AIR
DOES NOT ARRIVE UNTIL WED OF NEXT WEEK.

AFTER COLLABORATION WITH HPC...RAINFALL AMOUNTS WERE RAISED DUE
TO A LONGER DURATION EVENT OF AROUND 12 HRS OF INTENSE RAINFALL
EXPECTED ACROSS SOUTHERN PR. FOUR TO EIGHT INCHES ACROSS PR AND
USVI WITH ISOLATED HIGHER AMOUNTS ACROSS THE HIGHER ELEVS OF SRN
PR ARE EXPECTED. THE DISORGANIZED NATURE OF THE STORM PREVENTS US
FROM GOING WITH HIGHER NUMBERS ATTM BUT INFLOW FEEDER BANDS
EXPECTED TO MOVE ACROSS THE AREA FRI COULD RESULT IN PROLIFIC
RAINFALL AMOUNTS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE LEADING
EDGE OF TROPICAL STORM ISAAC WILL CONTINUE TO INCREASE TODAY ACROSS
THE LOCAL AREA. AS A RESULT...PERIODS OF MVFR/IFR CONDITIONS AS WELL
AS MOUNTAIN OBSCURATIONS ARE EXPECTED ACROSS ALL TAF SITES THROUGH
THE FORECAST PERIOD. BANDS OF TORRENTIAL RAINS...GUSTY WINDS IN
EXCESS OF 30 TO 40 KTS...ASSOCIATED WITH ISAAC...WILL CONTINUE TO
AFFECT THE LOCAL FLYING AREA DURING THE NEXT 24 HOURS.

&&

.MARINE...TROPICAL STORM CONDITIONS STILL LIKELY ACROSS ALL OF THE
COASTAL WATERS TONIGHT THROUGH FRI WITH VERY HEAVY RAINS AND ROUGH
SEAS OF 12 TO 18 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  79  85  79 /  90 100 100  70
STT  83  78  82  81 / 100 100 100  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
     INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
     NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
     SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

COASTAL WATERS...

&&

71/64
Hazardous weather outlook, Aug 23, 5:10 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
610 AM AST THU AUG 23 2012

AMZ710>745-PRZ001>013-241015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
610 AM AST THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM ISAAC WILL MOVE GENERALLY WEST NORTHWEST NEXT 24
HOURS BRINGING TROPICAL STORM CONDITIONS TODAY AND TONIGHT. VERY
HEAVY RAINFALL IS EXPECTED TONIGHT THROUGH FRIDAY ESPECIALLY
ACROSS SOUTHERN AND EASTERN PUERTO RICO. PLEASE REFER TO HURRICANE
LOCAL STATEMENT AND FLASH FLOOD WATCH MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINS WILL CONTINUE THROUGH FRIDAY AND BEGIN TO DIMINISH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF THREE INCHES OF RAIN OR MORE AND/OR FLOODING
WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-241015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
610 AM AST THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM ISAAC WILL MOVE GENERALLY WEST NORTHWEST NEXT 24
HOURS BRINGING TROPICAL STORM CONDITIONS TODAY AND TONIGHT. VERY
HEAVY RAINFALL IS EXPECTED TONIGHT THROUGH FRIDAY. PLEASE REFER
TO HURRICANE LOCAL STATEMENT AND FLASH FLOOD WATCH MESSAGES FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM ISAAC WILL MOVE GENERALLY WEST NORTHWEST NEXT 24
HOURS BRINGING TROPICAL STORM CONDITIONS TODAY AND TONIGHT. VERY
HEAVY RAINFALL IS EXPECTED TONIGHT THROUGH FRIDAY. PLEASE REFER
TO HURRICANE LOCAL STATEMENT AND FLASH FLOOD WATCH MESSAGE FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF THREE INCHES OF RAIN OR MORE AND/OR FLOODING
WOULD BE GREATLY APPRECIATED.

ROSA

Nearby

Special Marine Warnings in Puerto Rico, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.